Alert archive / South Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 3, 2016, 3:21 PM CDT for Clark County, Codington County, Hamlin County, South Dakota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 3, 2016, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Aberdeen, SD
Counties Clark County, SD, Codington County, SD, Hamlin County, SD
The radar
The Aberdeen radar (KABR), 100 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:40 PM CDT | TSTM WND GST 51 | 4 W Waubay, SD | MEASURED AT WAUBAY RWIS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS83 KABR 032021 SPSABR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 321 PM CDT FRI JUN 3 2016 SDZ007-008-011-019>022-032100- GRANT SD-CODINGTON SD-HAMLIN SD-CLARK SD-MARSHALL SD-ROBERTS SD- DAY SD- 321 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL... NORTHWESTERN GRANT...NORTHERN CLARK...SOUTHWESTERN ROBERTS... CODINGTON...EASTERN DAY AND WESTERN HAMLIN COUNTIES UNTIL 400 PM CDT... AT 321 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRENVILLE TO CLARK. MOVEMENT WAS SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WATERTOWN...WEBSTER...CLARK...WAUBAY...WILMOT...HAYTI...FLORENCE...SUMMIT... RAUVILLE...HENRY...SOUTH SHORE...HAZEL...WALLACE...BRADLEY...ORTLEY... GRENVILLE...GARDEN CITY...RAYMOND...VIENNA AND NAPLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4455 9724 4490 9794 4557 9740 4538 9677 TIME...MOT...LOC 2021Z 299DEG 36KT 4548 9737 4488 9775 $$ SD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 12:49 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1249 PM CDT FRI JUN 3 2016 .UPDATE... Issued at 1238 PM CDT FRI JUN 3 2016 See below for an updated aviation forecast discussion. UPDATE Issued at 1201 PM CDT FRI JUN 3 2016 Made a couple of adjustments to timing/coverage of afternoon showers and thunderstorms. Already seeing showers and iso'd thunderstorms developing across north central South Dakota within the clear/dry slot of this current upper level low pressure system churning through the region. Not sure about storm mode today. Current late morning convection may not have the same amount of vigor that storms across the James River valley and points east could have later this afternoon once the boundary layer recovers /from morning rain and clouds/ in June sunshine. BUFKIT wind profiles and amount of 0-3km CAPE suggests convection today would have the potential to take on low-topped supercellular characteristics. Hail is of concern this afternoon/early evening, and if storms are developing/moving through 0-1km shear environment of 10-20kts as the RAP and NAM12 hint at, some of these cells in their early updraft stage of formation could produce weak funnel clouds. Only other adjustments to temperature, dewpoint, wind and skycover was cosmetic. Updates are out. UPDATE Issued at 623 AM CDT FRI JUN 3 2016 See updated aviation discussion below. && .SHORT TERM...(Today through Sunday Afternoon) Issued at 321 AM CDT FRI JUN 3 2016 Low pressure will cross the E Dakotas today /currently stretching from SW SD through N Central SD and Central ND/ will slowly slide E and consolidate over N MN this evening. This will keep a chance of showers and a few thunderstorms going across the region. Most fcst solutions concur on the idea of a sizable break to the wet weather from around 16-19Z, before daytime heating and influence of the 500MB trough over E ND allow for more widespread shower and thunderstorms to develop once again over the E half of the forecast area. Kept the mention of a few stronger showers and thunderstorms in the HWO along near the exiting cold front. Behind the front, for central SD, relative humidity values will fall to around 30 percent and be accompanied by gusty northwest winds this afternoon. Although drier air will work into central SD, off and on showers could linger E through Saturday. PW values will fall to around 0.5in from 12Z Saturday through Sunday morning over the W tier counties. This will support the afternoon RH values falling to 25-30 percent along and W river both Saturday and Sunday. Adding to the concern fire weather wise will be the more widespread 10-20kt winds across the entire CWA. Given the dry air, did go on the low end of guidance for lows Sunday morning at around 50-55F. .LONG TERM...(Sunday Evening through Thursday) Issued at 321 AM CDT FRI JUN 3 2016 The region will be between an upper level trough to the east and a ridge to the west when the extended period begins. This northwesterly flow pattern will remain in place until late in the period when the ridge begins to push eastward over the plains. Surface high pressure will dominate and keep conditions dry Sunday night through the day Wednesday...then a low pressure system will track across the area bringing increasing precipitation chances Wednesday night and Thursday. Near to slightly above normal temperatures will be the rule...with highs mainly in the mid 70s to lower 80s Monday and Tuesday...and in the 80s Wednesday and Thursday. Overnight lows will be in the upper 40s to lower 50s Sunday night and Monday night...then mainly in the 50s Tuesday night...Wednesday night and Thursday night. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1238 PM CDT FRI JUN 3 2016 Scattered showers and thunderstorms will affect much of northeast South Dakota and west central Minnesota this afternoon through this evening, including the KABR and KATY terminals. VFR conditions should be the prevailing flight category through late tonight, with the exception of underneath passing convection when visbies could drop briefly to ifr. Any stronger thunderstorm cells will likely carry hail with them, and perhaps a funnel cloud or two. Short term models and guidance suggest a bkn/ovc mvfr cloud deck will materialize tonight across eastern North Dakota and northern Minnesota and slide down into northeast South Dakota and west central Minnesota after 06z, closer to 12z, possibly impacting the KABR and KATY terminals. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Dorn SHORT TERM...KF LONG TERM...Parkin AVIATION...Dorn
Hazardous weather outlook, Jun 3, 3:35 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 335 AM CDT FRI JUN 3 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041200- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 335 AM CDT FRI JUN 3 2016 /235 AM MDT FRI JUN 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY OVER FAR NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. FREQUENT LIGHTNING...STRONG WINDS...AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER FAR NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. KF
In the hours before
Local storm report, Jun 3, 2:11 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
211 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 3 WSW ABERDEEN 45.46N 98.53W
06/03/2016 E1.00 INCH BROWN SD TRAINED SPOTTER
.
&&
KSLocal storm report, Jun 3, 2:28 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
228 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 1 SSW ABERDEEN 45.45N 98.49W
06/03/2016 M0.50 INCH BROWN SD PUBLIC
HAIL LASTED 9 MINUTES.
&&
RVLocal storm report, Jun 3, 2:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
232 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 NW ATHOL 45.06N 98.67W
06/03/2016 E1.00 INCH SPINK SD TRAINED SPOTTER
.
&&
RVSpecial weather statement, Jun 3, 2:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 251 PM CDT FRI JUN 3 2016 SDZ011-032030- DAY SD- 251 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAY COUNTY UNTIL 330 PM CDT... AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ANDOVER...OR 12 MILES EAST OF GROTON...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEBSTER...BRISTOL...PIERPONT...ANDOVER...ANTELOPE LAKE AND WAUBAY LAKE. LAT...LON 4532 9797 4550 9797 4549 9740 4526 9745 TIME...MOT...LOC 1951Z 276DEG 29KT 4541 9786 SD
Special weather statement, Jun 3, 3:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 317 PM CDT FRI JUN 3 2016 SDZ018-019-032100- CLARK SD-SPINK SD- 317 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SPINK AND SOUTHWESTERN CLARK COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DOLAND...OR 19 MILES EAST OF REDFIELD...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARK...DOLAND...RAYMOND...CLARK COLONY AND FORDHAM COLONY. LAT...LON 4488 9825 4502 9816 4489 9764 4463 9784 TIME...MOT...LOC 2016Z 297DEG 26KT 4491 9813 SD
Special weather statement, Jun 3, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 321 PM CDT FRI JUN 3 2016 SDZ007-008-011-019>022-032100- GRANT SD-CODINGTON SD-HAMLIN SD-CLARK SD-MARSHALL SD-ROBERTS SD- DAY SD- 321 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL... NORTHWESTERN GRANT...NORTHERN CLARK...SOUTHWESTERN ROBERTS... CODINGTON...EASTERN DAY AND WESTERN HAMLIN COUNTIES UNTIL 400 PM CDT... AT 321 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRENVILLE TO CLARK. MOVEMENT WAS SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WATERTOWN...WEBSTER...CLARK...WAUBAY...WILMOT...HAYTI...FLORENCE...SUMMIT... RAUVILLE...HENRY...SOUTH SHORE...HAZEL...WALLACE...BRADLEY...ORTLEY... GRENVILLE...GARDEN CITY...RAYMOND...VIENNA AND NAPLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4455 9724 4490 9794 4557 9740 4538 9677 TIME...MOT...LOC 2021Z 299DEG 36KT 4548 9737 4488 9775 SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:52 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley | 38 min |
| Jun 2, 8:28 PM CDT | Special Weather Statement | ABR | Potter, Sully | 47 min |
| Jun 2, 9:04 PM CDT | Special Weather Statement | ABR | Stanley | 41 min |
| Jun 2, 9:19 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Hand, Hyde, Potter, Sully and 1 more | 41 min |
| Jun 2, 9:41 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Lyman, Stanley | 23 min |
| Jun 2, 10:02 PM CDT | Special Weather Statement | ABR | Faulk, Hand | 43 min |
| Jun 2, 10:34 PM CDT | Special Weather Statement | ABR | Buffalo | 41 min |
| Jun 3, 12:53 PM CDT | Special Weather Statement | ABR | Edmunds | 67 min |
| Jun 3, 1:00 PM CDT | Special Weather Statement | ABR | McPherson | 45 min |
| Jun 3, 1:25 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 20 min |
| Jun 3, 1:29 PM CDT | Special Weather Statement | ABR | Brown | 31 min |
| Jun 3, 1:35 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 25 min |
| Jun 3, 1:41 PM CDT | Special Weather Statement | ABR | Walworth | 49 min |
| Jun 3, 1:52 PM CDT | Special Weather Statement | ABR | Faulk | 38 min |
| Jun 3, 1:58 PM CDT | Special Weather Statement | ABR | Brown | 47 min |
| Jun 3, 2:08 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 19 min |
| Jun 3, 2:24 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Faulk, Spink | 51 min |
| Jun 3, 2:51 PM CDT | Special Weather Statement | ABR | Day | 39 min |
| Jun 3, 3:17 PM CDT | Special Weather Statement | ABR | Clark | 43 min |
| Jun 3, 3:32 PM CDT | Special Weather Statement | ABR | Spink | 43 min |
| Jun 3, 4:06 PM CDT | Special Weather Statement | ABR | Deuel, Grant, Hamlin | 54 min |
| Jun 3, 4:26 PM CDT | Special Weather Statement | ABR | Hand | 49 min |
| Jun 3, 4:58 PM CDT | Special Weather Statement | ABR | Edmunds | 32 min |
| Jun 3, 5:21 PM CDT | Special Weather Statement | ABR | Edmunds, McPherson | 39 min |
| Jun 3, 6:06 PM CDT | Special Weather Statement | ABR | Edmunds | 39 min |
Nearby
Special Weather Statements in South Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.